Alert archive / Georgia / Frost Advisories in 2018
Frost Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Mar 22, 2018, 2:56 PM EDT for Allendale County, Hampton County, South Carolina; 4 counties in Georgia. It took effect at Mar 23, 2018, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2018, 2:56 PM EDT (18:56 UTC)
- In effect from
- Mar 23, 2018, 5:00 AM EDT
- Expired
- Mar 23, 2018, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 45 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS72 KCHS 221856 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 256 PM EDT Thu Mar 22 2018 SCZ040-042>045-050-230300- /O.UPG.KCHS.FZ.A.0002.180323T0900Z-180323T1300Z/ /O.NEW.KCHS.FZ.W.0005.180323T0900Z-180323T1300Z/ Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston- Including the cities of Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Charleston, North Charleston, and Mount Pleasant 256 PM EDT Thu Mar 22 2018 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 5 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * LOCATIONS... Mainly sheltered locations north and west of Charleston, Walterboro, and Hampton in southeast South Carolina. * TEMPERATURES...In the lower 30s. * TIMING...A few hours of freezing temperatures near daybreak Friday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Scattered frost is also expected which could harm sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ088-SCZ052-230300- /O.UPG.KCHS.FZ.A.0002.180323T0900Z-180323T1300Z/ /O.NEW.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Screven-Tidal Berkeley- Including the cities of Sylvania and Daniel Island 256 PM EDT Thu Mar 22 2018 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * LOCATIONS... Mainly sheltered locations. In Tidal Berkeley County, mainly north of I-526. * TEMPERATURES...In the mid 30s. * TIMING...Several hours of frost are expected near daybreak Friday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ087-230300- /O.NEW.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Jenkins- Including the city of Millen 256 PM EDT Thu Mar 22 2018 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Friday. * LOCATIONS... Mainly sheltered locations. * TEMPERATURES...In the mid 30s. * TIMING...Several hours of frost are expected near daybreak Friday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
3 follow-up statements
676 WWUS72 KCHS 230123 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 923 PM EDT Thu Mar 22 2018 SCZ040-042-050-230930- /O.CAN.KCHS.FZ.W.0005.180323T0900Z-180323T1300Z/ /O.EXA.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Allendale-Hampton-Charleston- Including the cities of Allendale, Hampton, Yemassee, Charleston, North Charleston, and Mount Pleasant 923 PM EDT Thu Mar 22 2018 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Friday. The Freeze Warning has been cancelled. * TEMPERATURES...Mid 30s with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ SCZ043>045-230930- /O.CON.KCHS.FZ.W.0005.180323T0900Z-180323T1300Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 923 PM EDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... * LOCATIONS...roughly along and north of a line from Lodge to Walterboro, Ridgeville, Cordesville and Shulerville, but away from Lakes Marion and Moultrie. * TEMPERATURES...31 to 32 degrees. * TIMING...Expect 1 to 3 hours of freezing temperatures along with scattered to widespread frost. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Scattered frost is also expected which could harm sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ100-101-SCZ047>049-051-230930- /O.EXA.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Bulloch-Effingham-Inland Jasper-Beaufort-Coastal Colleton- Coastal Jasper- Including the cities of Statesboro, Rincon, Springfield, Ridgeland, Beaufort, Hilton Head Island, and Edisto Beach 923 PM EDT Thu Mar 22 2018 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 5 AM to 9 AM EDT Friday. * LOCATIONS...Scattered frost as far south as Portal, Brooklet and Rincon in Southeast Georgia and Hardeeville, Lobeco and Fenwick in Southeast South Carolina. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ087-088-SCZ052-230930- /O.CON.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Jenkins-Screven-Tidal Berkeley- Including the cities of Millen, Sylvania, and Daniel Island 923 PM EDT Thu Mar 22 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...In the mid 30s with scattered frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
842 WWUS72 KCHS 230750 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 350 AM EDT Fri Mar 23 2018 SCZ043>045-231300- /O.CON.KCHS.FZ.W.0005.180323T0900Z-180323T1300Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 350 AM EDT Fri Mar 23 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...roughly along and north of a line from Lodge to Walterboro, Ridgeville, Cordesville and Shulerville, but away from Lakes Marion and Moultrie. * TEMPERATURES...In the lower 30s. * TIMING...Expect 1 to 3 hours of freezing temperatures along with scattered to widespread frost. * IMPACTS...Freezing temperatures and frost could harm sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation. && $$ GAZ087-088-100-101-SCZ040-042-047>052-231300- /O.CON.KCHS.FR.Y.0005.180323T0900Z-180323T1300Z/ Jenkins-Screven-Bulloch-Effingham-Allendale-Hampton-Inland Jasper- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Statesboro, Rincon, Springfield, Allendale, Hampton, Yemassee, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 350 AM EDT Fri Mar 23 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...Scattered frost as far south as Portal, Brooklet and Rincon in Southeast Georgia and Hardeeville, Lobeco and Fenwick in Southeast South Carolina. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation. && $$
638 WWUS72 KCHS 231245 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 845 AM EDT Fri Mar 23 2018 SCZ043>045-231345- /O.EXP.KCHS.FZ.W.0005.000000T0000Z-180323T1300Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 845 AM EDT Fri Mar 23 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... $$ GAZ087-088-100-101-SCZ040-042-047>052-231345- /O.EXP.KCHS.FR.Y.0005.000000T0000Z-180323T1300Z/ Jenkins-Screven-Bulloch-Effingham-Allendale-Hampton-Inland Jasper- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Statesboro, Rincon, Springfield, Allendale, Hampton, Yemassee, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, and Daniel Island 845 AM EDT Fri Mar 23 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Mar 22, 1:10 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 22, 1:10 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
110 PM EDT Thu Mar 22 2018
.SYNOPSIS...
High pressure will prevail through Saturday. A cold front will
drop through the area on Sunday as high pressure wedges in from
the north. High pressure will then persist through the middle
of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: No significant changes were made with the latest forecast update.
Upper troughing will persist over the region while cool high
pressure remains to the west. No precipitation expected given
the dry air mass in place, as evidence by the 0.36 inch PWAT
from the 12Z CHS sounding. Low- level cold advection is forecast
to diminish slowly and winds will be downsloping from the west
northwest but after a chilly start it will be slow to warm.
Highs should only top out around 60 across the Lowcountry and
lower to mid 60s farther south, generally warmest south of I-16.
It will not be as windy compared to yesterday but some gusts
near 20 mph are expected at times.
Tonight: The main concern will be the potential for freezing
temperatures and frost. Based on what happened this morning
regarding temperatures where some observations hit freezing we
have issued a Freeze Watch for areas mainly north and west of
Charleston, Walterboro, Hampton and Sylvania. Even if freezing
temperatures do not occur frost will be likely for most areas
away from the coast and thus at the very least Frost Advisories
will likely be issued later today even if Freeze Warnings are
not.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
High pressure will drift over the eastern U.S. on Friday and then
into the Atlantic on Saturday. Concurrently, an area of low pressure
will move east across the Ohio River Valley on Saturday, which will
place a developing warm front to our north. Quiet weather is
expected as best forcing and moisture remains out of the area. Below
normal temperatures on Friday will moderate on Saturday as the
forecast area becomes increasingly positioned in the warm sector
ahead of the approaching low.
A cold front will quickly drop south through the forecast area on
Sunday as high pressure wedges in from the north. Passing shortwave
energy will help provide lift for showers along the front. Models
continue to show varying coverage in precipitation, with the GFS
indicating some heavier rainfall than the ECMWF and Canadian as the
front gets into our GA zones. Have maintained current PoP scheme
which peaks around 40%. Should have a decent temperature gradient
across the area as highs in far southeast Georgia peak in the mid
70s ahead of the front, while the north remains in the low 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Models are in good agreement through the long term period. A wedge
of high pressure will persist over the area on Monday, resulting in
cloudy and cool conditions with possibly some lingering light rain.
The wedge will then weaken on Tuesday as the high expands over the
region. Quiet weather and warming temperatures expected the
remainder of the period as strong mid level ridging takes hold.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR at KCHS/KSAV through 18Z Friday.
Extended Aviation Outlook: VFR through Saturday. Sub-VFR ceilings
possible early Sunday through Monday as a front drops into the
area.
&&
.MARINE...
Today/Tonight: Improving conditions are expected today as low
level cold air advection ebbs while high pressure builds east
over the coastal waters. By this afternoon, offshore flow will
be below 20 kt well offshore and 15 kt near shore. Speeds will
remain elevated over GA waters from Grays Reef seaward with
occasional gusts to 25 kt possible in AMZ374 overnight.
Elsewhere, conditions well below SCA thresholds in near shore
waters with seas less than 3 ft.
Friday through Tuesday: Rather benign marine conditions expected
Friday into early Saturday as high pressure transitions into the
Atlantic. South/southwest winds will then increase on Saturday as a
low pressure system approaches from the west. Some gusts near 25
knots will be possible in the outer Georgia waters, but at this time
think a small craft advisory will not be needed. Winds and seas will
really deteriorate on Sunday behind a cold front that will drop
south through the waters. Advisories will be likely beginning Sunday
afternoon and will continue through Monday as a wedge of high
pressure settles in. Conditions are expected to improve Tuesday as
the high expands over the area and the pressure gradient
relaxes.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Friday morning for
GAZ088.
SC...Freeze Watch from late tonight through Friday morning for
SCZ040-042>045-050-052.
MARINE...None.
&&
NEAR TERM...RJB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...RJB
MARINE...RJBHazardous weather outlook, Mar 22, 9:54 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 954 AM EDT Thu Mar 22 2018 GAZ087-099>101-114>116-118-137-138-140-SCZ047>049-051-231000- Jenkins-Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan- Inland Chatham-Long-Inland Liberty-Inland McIntosh-Inland Jasper- Beaufort-Coastal Colleton-Coastal Jasper- 954 AM EDT Thu Mar 22 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Frost: Scattered frost is expected to develop late tonight through around daybreak Friday morning, mainly north and west of Charleston, Beaufort and Savannah. A Frost Advisory could be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ088-SCZ040-042>045-050-052-231000- Screven-Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Charleston-Tidal Berkeley- 954 AM EDT Thu Mar 22 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ117-119-139-141-231000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 954 AM EDT Thu Mar 22 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 12:13 AM EDT | Small Craft Advisory | CHS | 10 hr | |
| Mar 22, 9:50 AM EDT | Freeze Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 5 hr |
| Mar 22, 2:56 PM EDT | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 18 hr |
Nearby
Frost Advisories in Georgia, 2018Frost Advisories in South Carolina, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.